MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITANIUM STAPLER; STAPLE, IMPLANTABLE
Catalog Number TL90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation: the analysis results showed that the tl90 device arrived with no apparent damaged with a trh90 loaded on the device and fully loaded with staples.It should be noted that the reload will only fit and operate properly in the linear stapler for which it has been designed that is the tl90 device will only work with a tr90 reload and a tlh90 device will work with the trh90 reload.For more information please refer to the instructions for use.The device was tested for functionality with a test reload tr90, (b)(4), and it cycled, fired, and all the staples formed as intended.The device fired without any difficulties and the staples were noted to have the proper b-formed shape.The device was disassembled to verify the condition of the internal components and the device was noted to have the lockout tab and the adjusting knob damaged.The damage to the tab and knob is consistent with an excessive force applied to the rotating knob when trying to dial down a locked device, causing the damage to the knob.It should be noted that the instrument has been designed with a lockout feature, which during the first application, prevents turning the adjusting knob unless the retaining pin is pushed completely forward.Please reference the instructions for use for additional information the batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported, that during a bowel anastomosis, when the knob is turned on device, body of stapler splits and breaks.Breakage occurred during case, prior to performing bowel anastomosis.Patients outcome fine.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7110072
Report Number3005075853-2017-06677
Device Sequence Number11107386
Product Code GDW
UDI-Device Identifier20705036013195
UDI-Public20705036013195
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2022
Device Catalogue NumberTL90
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2017
Initial Date Received by Manufacturer 11/23/2017
Supplement Date Received by Manufacturer11/23/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1